Abstract

The anomalous-diffraction approximation of Van de Hulst is used to derive closed-form expressions for the absorption and extinction efficiencies of the long absorbing cylinder at normal and oblique incidence. The predictions of these expressions are compared with those of the exact theory for cylinders of various sizes, refractive indices, degrees of absorption, and orientations. A correction for the approximate solution at very oblique incidence is suggested.

© 1970 Optical Society of America

Full Article  |  PDF Article
Related Articles
Mie Scattering and Absorption Cross Sections for Absorbing Particles

Gilbert N. Plass
Appl. Opt. 5(2) 279-285 (1966)

Approximation to extinction efficiency for randomly oriented spheroids

Georges R. Fournier and Blair T. N. Evans
Appl. Opt. 30(15) 2042-2048 (1991)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (11)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription